Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 113, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special marine warning at Aug 11, 2021, 5:57 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 5:57 PM EDT (21:57 UTC)
- Expired
- Aug 11, 2021, 6:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Tampa radar (KTBW), 15 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WHUS52 KTBW 112157
SMWTBW
GMZ830-853-112230-
/O.NEW.KTBW.MA.W.0113.210811T2157Z-210811T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tampa Bay Area Ruskin FL
557 PM EDT Wed Aug 11 2021
The National Weather Service in Ruskin has issued a
* Special Marine Warning for...
Coastal waters from Englewood to Tarpon Springs FL out 20 NM...
Tampa Bay waters...
* Until 630 PM EDT.
* At 556 PM EDT, a strong thunderstorm was located over Tampa Bay,
moving west at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours. Make sure
all on board are wearing life jackets.
* Locations impacted include...
Port Manatee Reef, Tampa Bay, Cockroach Bay and Sunshine Skyway
Bridge.
LAT...LON 2761 8249 2760 8250 2760 8274 2788 8266
2777 8243
TIME...MOT...LOC 2156Z 106DEG 20KT 2771 8255
HAIL...0.00IN
WIND...>34KTS
$$
TBWWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Aug 11, 2:54 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 11, 2:54 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 254 PM EDT Wed Aug 11 2021 .DISCUSSION... Showers and thunderstorms will continue to develop over the forecast area the remainder of the afternoon. As the east coast sea breeze moves west areal coverage of storms will again increase along and to the west of the I-75 corridor during the late afternoon as the east and west coast sea breeze boundaries collide. Some locally heavy rain, frequent lightning strikes, strong gusty winds of 30 to 40 mph, and small hail will be possible with the storms. Tonight the showers and storms wind down or shift west into the Gulf during the evening with leftover convective debris cloudiness again thinning out with skies becoming partly cloudy overnight into early Thursday morning, with low temperatures in lower to mid 70s inland areas, and upper 70s along the coast. On Thursday high pressure near the FL/GA border will remain in control with an east southeast wind flow continuing over the forecast area, with an onshore sea breeze component developing along the coast during the afternoon. Ample moisture combined with daytime heating will again support scattered to numerous diurnal sea breeze driven showers and storms during the afternoon with the easterly steering flow again favoring the best convective coverage and highest pops along and to the west of the I-75 corridor during the late afternoon and evening hours. Some locally heavy rain, frequent lightning, and gusty winds will accompany the storms. Now during Friday and into the upcoming weekend additional moisture will overspread the area with increasing wind and rain chances as Tropical Storm Fred approaches from the southeast. At the current time the latest NHC track takes Tropical Storm Fred west-northwest into the eastern Gulf just offshore the southwest Florida coast early on Saturday, then moves it west-northwest along and offshore the Florida west coast through Sunday night. At the present time there is still some uncertainty in the exact track of Fred and how it will eventually impact the area, so all residents and visitors to west central and southwest Florida should continue to monitor the progress of Fred during the next few days. For additional information on Tropical Storm Fred, see the latest advisories being issued by the National Hurricane Center in Miami. During Monday through Wednesday a lingering trough axis in the wake of Fred combined with abundant moisture within a deep layered southwest wind flow will support scattered to numerous showers and storms over the forecast area each day through the period. Temperatures will run near seasonal levels with overnight lows in the mid to upper 70s, with daytime highs climbing into the upper 80s to lower 90s each afternoon. && .AVIATION... Brief MVFR/IFR conditions will be possible at the terminals between 18-24Z as SHRA/TSRA develop over the region and have depicted VCTS after 18Z with short Tempo groups between 20-24Z to cover this. Outside of the convection VFR is expected. East to southeast winds in the 5 to 7 knot range will prevail except becoming onshore from KSRQ north to KTPA and KPIE terminals after 18Z with the sea breeze with higher gusts in the vicinity of TSRA. Light and variable winds will return to the terminals after 02Z tonight through early Thursday morning. && .MARINE... High pressure over the northern peninsula will maintain tranquil boating conditions on the Gulf waters tonight through early Friday with east southeast winds around 10 knots with slight seas with an onshore sea breeze component developing along the coast each afternoon. Wind and seas will be higher in the vicinity of scattered to numerous showers and storms each day mainly during the late afternoon and evening hours. During late Friday and into the upcoming weekend deteriorating marine conditions are expected with increasing winds and seas as Tropical Cyclone Fred moves west northwest into and through the eastern Gulf. For additional information on this system see the latest advisories being issued by the National Hurricane Center in Miami. All mariners should continue to monitor the progress of Fred in the coming days. Improving marine conditions are expected over the Gulf waters early next week in the wake of the Fred as high pressure rebuilds in over the region with diminishing winds and subsiding seas expected. && .FIRE WEATHER... Frequent lightning strikes from daily diurnal storms will pose a risk for fire development, otherwise no other fire weather hazards are expected through Friday. During the upcoming weekend rain chances will be on the increase area-wide along with increasing winds (especially along coastal areas) as Tropical Storm Fred moves west-northwest into and through the eastern Gulf waters. For additional information on Tropical Storm Fred, see the latest advisories being issued by the National Hurricane Center in Miami. && .Preliminary Point Temps/PoPs... TPA 76 94 78 93 / 20 50 20 60 FMY 75 93 76 93 / 20 50 20 90 GIF 74 92 76 91 / 10 30 10 70 SRQ 75 92 76 92 / 20 50 20 70 BKV 72 92 72 93 / 20 50 20 50 SPG 77 92 79 91 / 30 50 20 60 && Sea Breeze Thunderstorm Regime For Today: 2 Sea Breeze Thunderstorm Regime For Tomorrow: 3 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael DECISION SUPPORT...Jillson
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:13 PM EDT | Special Weather Statement | TBW | Levy | 47 min |
| Aug 11, 6:24 PM EDT | Special Marine Warning | TBW | 51 min | |
| Aug 11, 7:08 PM EDT | Special Marine Warning | TBW | 52 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.